Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Mar 18, 2012, 3:33 AM HST. It took effect at Mar 18, 2012, 4:00 AM HST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2012, 3:33 AM HST (13:33 UTC)
- In effect from
- Mar 18, 2012, 4:00 AM HST
- Expired
- Mar 19, 2012, 3:30 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
688 WHHW70 PHFO 181333 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST SUN MAR 18 2012 ...STRONG TRADE WINDS AND ROUGH SEAS TODAY OVER THE TYPICALLY WINDY WATERS ADJACENT TO THE BIG ISLAND... .A SURFACE HIGH LOCATED FAR NORTHEAST OF THE BIG ISLAND WILL MAINTAIN STRONG AND GUSTY TRADE WINDS AND ROUGH SEAS OVER THE TYPICALLY WINDY WATERS ADJACENT TO THE BIG ISLAND THROUGH THIS AFTERNOON. THE HIGH WILL GRADUALLY WEAKEN AS IT MOVES EASTWARD TODAY...SO THE TRADE WINDS ARE EXPECTED TO BECOME LIGHTER BY THIS EVENING. PHZ121-123-124-190245- /O.CAN.PHFO.SC.Y.0016.000000T0000Z-120319T0400Z/ /O.NEW.PHFO.SC.Y.0017.120318T1400Z-120319T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 333 AM HST SUN MAR 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH THIS AFTERNOON...EAST WINDS OF 20 TO 25 KNOTS WITH ROUGH SEAS UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ116-119-120-181445- /O.CAN.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- 333 AM HST SUN MAR 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE TRADE WINDS AND SEAS HAVE DECREASED ACROSS THE WATERS ADJACENT TO MAUI COUNTY THIS MORNING. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HOUSTON
3 follow-up statements
484 WHHW70 PHFO 181929 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 929 AM HST SUN MAR 18 2012 ...STRONG WINDS AND ROUGH SEAS NEAR THE BIG ISLAND... .A SURFACE HIGH LOCATED FAR NORTHEAST OF THE STATE WILL MAINTAIN STRONG AND GUSTY TRADE WINDS AND ROUGH SEAS NEAR THE BIG ISLAND THROUGH TONIGHT. THE HIGH WILL SLOWLY WEAKEN AS IT MOVES EAST ON MONDAY...AND THE TRADE WINDS ARE EXPECTED TO GRADUALLY DIMINISH. PHZ122-190830- /O.EXB.PHFO.SC.Y.0017.000000T0000Z-120319T1600Z/ BIG ISLAND WINDWARD WATERS- 929 AM HST SUN MAR 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ121-123-124-190830- /O.EXT.PHFO.SC.Y.0017.000000T0000Z-120319T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 929 AM HST SUN MAR 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ BRAVENDER
318 WHHW70 PHFO 190142 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST SUN MAR 18 2012 ...STRONG WINDS AND ROUGH SEAS NEAR THE BIG ISLAND... .A SURFACE HIGH LOCATED FAR NORTHEAST OF THE STATE WILL MAINTAIN STRONG AND GUSTY TRADE WINDS AND ROUGH SEAS NEAR THE BIG ISLAND THROUGH TONIGHT. THE HIGH WILL SLOWLY WEAKEN AS IT MOVES EAST ON MONDAY...AND THE TRADE WINDS ARE EXPECTED TO GRADUALLY DIMINISH. PHZ121>124-191445- /O.CON.PHFO.SC.Y.0017.000000T0000Z-120319T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 342 PM HST SUN MAR 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS 10 TO TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ BRAVENDER
831 WHHW70 PHFO 191330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST MON MAR 19 2012 ...WINDS AND SEAS ON THE DECLINE... .THE HIGH FAR NORTHEAST OF THE ISLANDS HAS WEAKENED AND MOVED FARTHER EAST. THUS...WINDS AND SEAS NEAR THE BIG ISLAND HAVE DECREASED. PHZ121>124-191430- /O.CAN.PHFO.SC.Y.0017.000000T0000Z-120319T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST MON MAR 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS NEAR THE BIG ISLAND HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. THE ADVISORY HAS THEREFORE BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 8:03 PM HST, 7 hours 30 minutes earlier.
Area forecast discussion, Mar 17, 8:03 PM HST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 803 PM HST SAT MAR 17 2012 .SYNOPSIS... CURRENT MODERATE TO FRESH TRADE WINDS OVER THE STATE WILL WEAKEN AND TURN MORE SOUTHEASTERLY IN THE NEXT FEW DAYS...AS A COLD FRONT APPROACHES THE STATE FROM THE WEST. SHOWERS CARRIED BY THE WINDS WILL AFFECT MAINLY WINDWARD SECTIONS. THE SOUTHEAST WINDS MAY BRING VOLCANIC HAZE TO THE SMALLER ISLANDS. && .DISCUSSION... A SURFACE HIGH IS LOCATED FAR NORTHEAST OF THE ISLANDS AND IS DRIVING MODERATE TO FRESH TRADE WINDS ACROSS THE STATE. AFTERNOON SOUNDINGS AND WATER VAPOR LOOPS REVEAL RIDGING ALOFT AND A RESULTING STABLE AIR MASS IN THE ISLAND VICINITY. THESE ATMOSPHERIC CONDITIONS ARE NOT FAVORABLE FOR SHOWERS...BUT LIGHT PASSING ONES DRIVEN BY THE TRADES WILL OCCUR AT TIMES AS POCKETS OF CLOUDS MOVE UP AND OVER WINDWARD SLOPES. SOME OF THESE SHOWERS WILL TRANSVERSE ONTO LEEWARD SIDES...BUT RAINFALL ACCUMULATION WILL BE MINIMAL. THERE IS A BAND OF CLOUDS RIGHT UPSTREAM OF ALL OF THE ISLANDS WHICH MAY FUEL A LITTLE BIT MORE SHOWER ACTIVITY THROUGH THE OVERNIGHT HOURS. THE SHOWERS ARE EXPECTED TO WANE BY MID-SUNDAY MORNING AS CLOUD TOPS WARM AND HUMIDITY LEVELS LOWER. ALOFT...STRONG WINDS PERSIST OVER THE SUMMIT OF HALEAKALA THIS EVENING...AND AT TIMES OVER MAUNA KEA AND MAUNA LOA. THE WINDS ARE EXPECTED TO DROP OFF AT THE SUMMIT LEVELS SUNDAY AND A WIND ADVISORY GOES THROUGH LATE SUNDAY MORNING FOR HALEAKALA. A DEEP TROUGH WITH AN ACCOMPANYING SURFACE FRONT WEST OF THE ISLANDS WILL ADVANCE TOWARDS THE STATE IN THE NEXT FEW DAYS. THIS FRONTAL SYSTEM WILL STALL WEST OF KAUAI...AND SO WILL MOST OF THE WEATHER ASSOCIATED WITH THE SYSTEM. HOWEVER...THIS ADVANCING TROUGH WILL PUSH THE CURRENT SURFACE HIGH FURTHER EAST...RESULTING IN WINDS TURNING LIGHTER AND MORE SOUTHEAST SUNDAY THROUGH TUESDAY. VOLCANIC HAZE FROM THE BIG ISLAND MAY REACH THE SMALLER ISLANDS DURING THE FIRST HALF OF NEXT WEEK UNDER THE SOUTHEAST WINDS...WHILE HIGH CLOUDS ASSOCIATED WITH THE ADVANCING TROUGH MAY AFFECT THE ISLANDS BY THE LATER PART OF NEXT WEEK...KEEPING SKIES A LITTLE MORE CLOUDY. CONTINUED PASSING AREAS OF MOISTURE IN THE WIND FLOW WILL FOCUS SHOWERS ONTO WINDWARD AREAS AND SOUTHEASTERN BIG ISLAND...MOSTLY DURING NIGHTTIME AND EARLY MORNING HOURS. LATEST FORECAST CHARTS INDICATE TRADE WINDS WILL RETURN WEDNESDAY AS A RIDGE OF HIGH PRESSURE BEGINS TO SINK EAST OF THE STATE. RAIN...ESPECIALLY FOR THE WINDWARD AND MAUKA AREAS...WILL ACTUALLY INCREASE THROUGH THE LATTER PART OF NEXT WEEK AS OLD FRONTAL MOISTURE GETS CAUGHT UP IN THE TRADE WIND FLOW AND USHERED TOWARDS THE ISLANDS. && .AVIATION... AIRMET TANGO IS STILL IN EFFECT DUE TO THE PERSISTENT MODERATE TRADES OVER AND DOWNWIND OF MOUNTAINS. VFR CONDITIONS WILL PREVAIL OVER THE AREA...ALTHOUGH BRIEF MVFR CEILINGS ARE POSSIBLE WITH THE PASSING SHOWERS...AFFECTING MAINLY WINDWARD SITES. && .MARINE... ACCELERATED WINDS THROUGH THE ISLANDS CONTINUE TO BRING SMALL CRAFT CONDITIONS FOR MOST OF THE CHANNELS AS WELL AS MAALAEA BAY AND SOUTHERN WATERS OF THE BIG ISLAND TONIGHT. SMALL CRAFT CONDITIONS SHOULD SLOWLY CEASE FOR MOST WATERS BY SUNDAY NIGHT AS THE WINDS DECREASE AND VEER TO SOUTHEAST. A NORTHWEST SWELL WILL MOVE IN DURING THE MIDDLE OF NEXT WEEK...WITH OVERHEAD SURF POSSIBLE. EARLY SEASON SOUTH SWELL WILL CONTINUE TO BRING SMALL SURF ALONG SOUTH SHORES INTO NEXT WEEK. CHOPPY TRADE SWELL ALONG THE WINDWARD SHORES WILL SLOWLY SUBSIDE IN THE NEXT DAY OR SO UNDER THE WEAKENING WINDS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 AM HST SUNDAY FOR HALEAKALA SUMMIT. SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR KAIWI CHANNEL- MAALAEA BAY-PAILOLO CHANNEL. && FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:31 AM HST | Wind Advisory | HFO | Kalawao | 5 hr |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.